Severe theophylline poisoning: charcoal haemoperfusion or haemodialysis?

@article{Higgins1995SevereTP,
  title={Severe theophylline poisoning: charcoal haemoperfusion or haemodialysis?},
  author={Robert Higgins and Stephen D Hearing and David J. A. Goldsmith and Brian G Keevil and M. C. Venning and Peter Ackrill},
  journal={Postgraduate medical journal},
  year={1995},
  volume={71 834},
  pages={224-6}
}
Theophylline poisoning with a blood level of 183 mg/l in a 38-year-old man was treated with activated charcoal by mouth, but despite this the blood level of theophylline rose and there was circulatory collapse with rhabdomyolysis, acute renal failure and hyperthermia. Treatment with charcoal haemoperfusion and simultaneous haemodialysis was given, followed by continuous arteriovenous haemodialysis (CAVHD). Mean extraction rates of theophylline were 26% during CAVHD, and 86% during combined… CONTINUE READING

References

Publications referenced by this paper.
Showing 1-10 of 16 references

Decreased serum theophylline clearance with orally administered activated charcoal

  • R Mahutte, RJ True, TM Michials, JM Berman, RW Light
  • BMJ
  • 1993

The use of hemodialysis and hemoperfusion in the treatment of theophylline perfusion

  • NL Benowitz, EB Toffelmire
  • AmJ Med
  • 1984

Hemodialysis for theophylline overdose

  • GG Krishna, JJ Zahrowski, AR Nissenson
  • J Clin Pharmacol
  • 1983

Similar Papers

Loading similar papers…